Alert archive / Indiana / Small Craft Advisories in 2011
Small Craft Advisory 40, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Jul 13, 2011, 10:35 AM EDT. It took effect at Jul 13, 2011, 2:00 PM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2011, 10:35 AM EDT (14:35 UTC)
- In effect from
- Jul 13, 2011, 2:00 PM EDT
- Expired
- Jul 13, 2011, 10:43 PM EDT
- In force
- 9 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
543 WHUS73 KIWX 131435 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1035 AM EDT WED JUL 13 2011 LMZ043-046-132245- /O.NEW.KIWX.SC.Y.0040.110713T1800Z-110714T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1035 AM EDT WED JUL 13 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING. * WINDS: SUSTAINED AT 15 TO 20 KNOTS. OCCASIONAL GUSTS TO 25 KNOTS. * WAVES: 2 TO 4 FEET SUBSIDING TO 1 TO 3 FEET LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
2 follow-up statements
156 WHUS73 KIWX 132011 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 411 PM EDT WED JUL 13 2011 LMZ043-046-140300- /O.CON.KIWX.SC.Y.0040.000000T0000Z-110714T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 411 PM EDT WED JUL 13 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * WINDS: SUSTAINED AT 15 TO 20 KNOTS. OCCASIONAL GUSTS TO 25 KNOTS. * WAVES: 2 TO 4 FEET SUBSIDING TO 1 TO 3 FEET LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
355 WHUS73 KIWX 140243 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1043 PM EDT WED JUL 13 2011 LMZ043-046-140345- /O.CAN.KIWX.SC.Y.0040.000000T0000Z-110714T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1043 PM EDT WED JUL 13 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jul 13, 6:31 AM EDT, 4 hours 4 minutes earlier.
Area forecast discussion, Jul 13, 6:31 AM EDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 631 AM EDT WED JUL 13 2011 .AVIATION... 12Z TAFS...SFC FRONT HAS TRACKED WELL SOUTH OF THE AREA EARLY THIS MORNING...BUT LOW LEVEL FRONT WILL CONTINUE TO PUSH SOUTHWARD ACROSS CENTRAL INDIANA THIS MORNING. WEAK LOW/MID LEVEL MOISTURE POOLING WITH THIS FRONT COMBINED WITH A WEAK SHORT WAVE PASSING THROUGH HAS BEEN ENOUGH TO PRODUCE SOME SCATTERED LIGHT SHOWERS AND SPRINKLES SOUTH OF KFWA THIS MORNING...AND EXPECTING ANY ISOLD PRECIP THREAT WILL REMAIN SOUTH OF TERMINALS THROUGH THE REMAINDER OF THE MORNING. IN TERMS OF WINDS...SFC HIGH PRESSURE BUILDING INTO THE GREAT LAKES REGION WILL PROVIDE A NORTH NORTHEAST SFC GRADIENT TODAY. ALREADY STARTING TO OBSERVE WINDS AROUND 10 KNOTS AT KSBN AND COULD SEE SOME GUSTS INTO THE 15 TO 18 KNOT RANGE FROM MID MORNING THROUGH THIS AFTERNOON. WINDS TO DIMINISH TONIGHT AS DIRECTIONS VEER MORE EASTERLY TOWARD THE END OF THIS FORECAST PERIOD. && .PREV DISCUSSION... /ISSUED 407 AM EDT WED JUL 13 2011/ SHORT TERM... TODAY THROUGH THURSDAY NIGHT. ISOLATED SHOWERS EARLY THIS MORNING MAINLY ACROSS THE SOUTH...ALONG WITH TEMPERATURE TRENDS WILL BE THE MAIN FORECAST ISSUES FOR THE SHORT TERM FORECAST. BROAD UPPER LEVEL SHORT WAVE TROUGH WILL CONTINUE TO TRACK EASTWARD ACROSS THE GREAT LAKES REGION THIS MORNING HELPING TO CONTINUE TO PUSH SFC FRONT SOUTHWARD INTO SOUTHERN INDIANA. LAGGING LOW LEVEL FRONT WILL PUSH THROUGH MAINLY SOUTHERN PORTIONS OF THE FORECAST AREA EARLY THIS MORNING WITH SOME FORCING FROM A WEAKER SHORT WAVE PROGRESSING THROUGH NORTHERN PLAINS RIDGE. THIS SHORT WAVE IS BECOMING INCREASINGLY SHEARED AS IT ENTERS THE DOWNSTREAM UPPER LEVEL CONFLUENT ZONE ACROSS THE GREAT LAKES REGION...BUT THIS WEAK FORCING COMBINED WITH SOME WEAK LOW LEVEL MOISTURE POOLING MAY BE ENOUGH TO GENERATE SOME ISOLATED SHOWERS ACROSS FAR SOUTHERN LOCATIONS THROUGH THE EARLY MORNING. SIGNIFICANTLY DRIER MID LEVEL AIR WILL ADVECT SOUTHWARD FOR THE MID TO LATE MORNING HOURS AS MID LEVEL RIDGE AXIS SHIFTS EASTWARD INTO THE UPPER MS RVR VALLEY EFFECTIVELY ENDING PRECIP CHANCES ACROSS THE SOUTH. THUS...DECREASING CLOUD TREND CAN BE EXPECTED THIS MORNING WITH JUST SOME LOW COVERAGE AFTERNOON CU DEVELOPING. COLD AIR ADVECTION TODAY SHOULD ALLOW FOR FAIRLY DECENT MIXING...AND HAVE GENERALLY UTILIZED MIXING DOWN 900 HPA MODEL THERMAL PROGS TO SFC AS FIRST GUESS FOR MAX TEMPERATURES TODAY WHICH FALL CLOSELY INLINE WITH PREVIOUS FORECAST AND MOSGUIDE VALUES FROM THE MID 70S TO AROUND 80. BROAD SFC ANTICYCLONE WILL SLOWLY DRIFT ACROSS GREAT LAKES REGION TONIGHT RESULTING IN VEERING SFC WINDS TO THE EAST. SKIES LIKELY TO START OUT CLEAR THIS EVENING...WITH SOME INCREASING HIGH CLOUDS POSSIBLE LATE TONIGHT INTO EARLY THURSDAY AS UPPER LEVEL SHORT WAVE RIDES NORTHERN PLAINS RIDGING POSSIBLY SPILLING SOME CIRRUS INTO THE AREA OVERNIGHT. LOW LEVEL MOISTURE PROFILES NOT LOOKING VERY CONDUCIVE FOR FOG FORMATION TONIGHT AND WITH ADDED LIMITING FACTOR OF POSSIBLE INCREASING CIRRUS OVERNIGHT WILL HOLD OFF ON ANY PATCHY FOG MENTION. FAIRLY DRY LOW LEVELS AND LIGHT WINDS SHOULD ALLOW FOR A FAIRLY DECENT TEMP DROP OFF TONIGHT INTO THE MID TO UPPER 50S. A SOMEWHAT STABLE WAVE PATTERN IN PLACE ACROSS NORTH AMERICA WITH PERSISTENCE OF A LONGWAVE TROUGH...RIDGE...TROUGH WHICH WILL ALLOW FOR ONLY A SLOW EASTWARD ADVECTION OF LOW LEVEL THETAE TROUGH ACROSS THE GREAT LAKES REGION. WITH STRONGER LOW LEVEL SOUTHWESTERLY JET LOOKING TO AFFECT UPPER MIDWEST INTO THE UPPER GREAT LAKES...FEEL BEST CHANCE OF NOCTURNAL STORMS AND MCS FORMATION THURSDAY NIGHT SHOULD REMAIN NORTH OF THE AREA AND WILL CONTINUE TO KEEP THURSDAY NIGHT FORECAST DRY. WILL NEED TO KEEP AN EYE ON THURSDAY NIGHT PERIOD HOWEVER...AS THICKNESS ORIENTATION COULD SUPPORT ANY EVENING STORMS THAT DEVELOP ACROSS UPPER MS RVR VALLEY DROPPING INTO MAINLY FAR NORTHERN SECTIONS OVERNIGHT INTO EARLY FRIDAY MORNING...BUT LIKELY IN A DIMINISHING STATE IF THIS OCCURS. && LONG TERM... FRIDAY THROUGH TUESDAY... FCST PERIOD TO BEGIN WITH SFC HIGH OFF TO THE EAST DIRECTING STRONG RETURN FLOW UP INTO THE MID AND UPPER MS VALLEY...WHICH WILL BE THE FOCUS FOR ANOTHER ACTIVE BOUT OF MCS ACTIVITY AROUND THE STRONG UPPER RIDGE THAT WILL REMAIN ANCHORED OVER THE DROUGHT-RIDDEN SOUTHERN PLAINS. HERE THE MODELS TEND TO BE IN REASONABLE AGREEMENT IN POINTING TOWARD NOCTURNAL MCS GENERATION...WITH AMPLE MOISTURE TRANSPORT...PERSISTENT NOCTURNAL LLJ IN THE PLAINS...AND THETAE RIDGE AT 850MB ALL LINING UP NICELY. HOWEVER...MODELS OFFERING DIFFERING SOLUTIONS WRIT DOWNSTREAM PROPAGATION TRAJECTORIES AND POTENTIAL IMPACTS FOR OUR CWA. FOR NOW WILL LEAVE GRIDS AS IS WITH SMALL CHANCE POPS FRI/FRI NITE...ALTHOUGH LATEST SOLN DOES TEND TO SUGGEST FAVORABLE PATTERN FOR REACHING OUR AREA DELAYED UNTIL SAT OR SUN NITE. ABOVE NORMAL TEMPS AND INCREASING HUMIDITY TO EXPECTED DURING THE PERIOD. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...MARSILI LONG TERM...LOGSDON AVIATION...MARSILI
Hazardous weather outlook, Jul 13, 6:40 AM EDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 640 AM EDT WED JUL 13 2011 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-141045- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 640 AM EDT WED JUL 13 2011 /540 AM CDT WED JUL 13 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-LMZ043-046-MIZ077-141045- LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI- MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 640 AM EDT WED JUL 13 2011 /540 AM CDT WED JUL 13 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF RIP CURRENTS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 4:30 AM EDT | Rip Current Statement | IWX | 18 hr |
Nearby
Small Craft Advisories in Indiana, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.